Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 14, NWS Louisville, KY

April 10, 2001Henry County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Apr 10, 2001, 8:19 PM EDT for Henry County, Kentucky. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 10, 2001, 8:19 PM EDT (00:19 UTC)
Expired
Apr 10, 2001, 8:45 PM EDT
In force
26 min
Issued by
NWS Louisville, KY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Henry County, KY

The radar

The Louisville radar (KLVX), 91 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 8:00 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2001-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 128 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2001-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 226 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
128 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
1228 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
226 m²/s²
0-3 km storm-relative helicity
375 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 110022
SVRSDF
KYC103-110045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
819 PM EDT TUE APR 10 2001

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HENRY COUNTY IN NORTH CENTRAL KENTUCKY

* UNTIL 845 PM EDT

* AT 820 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER SULPHUR...OR ABOUT 34 MILES NORTHEAST OF
  LOUISVILLE...MOVING SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NEW CASTLE...PORT ROYAL AROUND 825 PM EDT
  BETHLEHEM AROUND 835 PM EDT
  LOCKPORT AROUND 840 PM EDT

LARGE HAIL IS EXPECTED FROM THIS STORM. SEEK SHELTER INSIDE UNTIL 
THE STORM HAS PASSED.

REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.

KIRKPATRICK

LAT...LON 3859 8519 3847 8535 3834 8498 3841 8490
          3852 8500

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:20 PM EDT, 4 hours 59 minutes earlier.

Area forecast discussion, Apr 10, 3:20 PM EDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
320 PM EDT TUE APR 10 2001

SFC FRONTAL BNDRY ACRS SRN INDIANA AND NRN KY AT MID AFTN SHOULD
CONTINUE TO HELP FOCUS TSTM ACTIVITY TNGT ... AS SERIES OF S/W'S
ZIP ACRS RGN.  IN ADDITION...INCREASING H85 WND FIELDS WILL ALSO
ENHANCE CONVG. MEANWHILE..BELIEVE WITH BUILDING HTS IN THE LATER
EVNG HOURS...TSTMS IN S KY SHUD BE CONFINED ONLY UNTIL ARND MID-
NIGHT.

AS STG UPR SYS ROTATES FM THE PLAINS INTO THE UPPER MIDWEST WED...
H5 HTS TO BUILD ARND ALL OF OUR FORECAST AREA (FA). WITH LACK
OF ANY TRIGGER OR FOCUS...WILL KEEP WEDNESDAY DRY. TEMPS SHUD
RESPOND NICELY WED WITH BRISK SWLY FLOW... SO HAVE GONE ABOVE
MOS TEMP GUIDE.

SWLY FLOW TO PREVAIL WED NITE...WITH WEAKENING CDFNT APRCHG OUR
FA. WILL GO WITH LOW CHC POPS WED NITE...WITH BELIEF THAT WEAK
CONVG SHUD BE ENUF TO INSTIGATE CONVECTION.

QUESTION MARK ON THU IN BROAD SWLY FLOW...FOR NOW WILL KEEP POPS
CONFINED TO SRN AND ERN FA...NEAR WASHED OUT FNT.

.SDF...NONE.

STUREY

In the hours before

Local storm report, Apr 10, 2:32 PM EDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
232 PM EDT TUE APR 10 2001

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....7

0100 PM    MILLPORT                  IN   .88 INCH HAIL
04/10/01   WASHINGTON                     REPORTED BY PUBLIC.

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 8:02 PM EDTTornado WarningLMKTrimble18 min
Apr 10, 9:35 PM EDTSevere Thunderstorm WarningLMKHarrison, Scott25 min
Apr 10, 10:03 PM EDTSevere Thunderstorm WarningLMKBourbon, Nicholas32 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.